Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tianeptine and Agomelatine

Posted by Trotter on November 22, 2008, at 17:33:31

In reply to Tianeptine and Agomelatine, posted by Trotter on October 5, 2008, at 17:20:05

I have still not recovered from taking Tianeptine for a month. My week to week mood was lower the whole time I was on it, and now, even a month after stopping, my mood has not reverted back to how it was before starting Tianeptine. In fact I have plunged into severe depression.

Why? My theory is as follows: I respond well to selective serotonin reuptake inhibitors and Tianeptine is a selective serotonin reuptake enhancer (opposite action). As many will know, SSRIs work by immediately raising serotonin, but typically the AD benefits only flow through after 3 weeks or so, and continue to increase up to week 12. Similarly when coming off SSRIs, it is usual to derive some benefit for up to 12 weeks, even though serotonin levels are reduced in days.

Unfortunately what I have experienced is the opposite. By lowering serotonin my mood has been lowered, and will probably not totally get back to a pre-Tianeptine level until 12 weeks after stopping.

What's to be learnt from this? Well, I would advise against taking Tianeptine if you respond to SSRIs. And if you do give it a try, and it lowers your mood over the first couple of weeks, best to stop and cut your losses rather than persevere, or you might end up in my situation.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Trotter thread:855890